Louisiana, 2004Damaging Wind in Louisiana, November 23, 2004
November 23, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 23, 3:25 PM CST, 3 hours 15 minutes earlier.
Area forecast discussion, Nov 23, 3:25 PM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CST TUE NOV 23 2004
.DISCUSSION...
WARM FRONT CURRENTLY MOVING NORTH ACROSS CWA AS COLD FRONT
AND DRY AIR INTRUSION APPROACHES FROM SOUTHWEST. WARM AIR SHOULD
NOT MOVE MUCH FURTHER NORTH AS SYSTEM OCCLUDES OVER NORTHERN PORTION
OF CWA. DRY AIR PUNCH SHOULD REACH EASTERN ZONES LATE TONIGHT...
BRINGING END TO RAIN ALL BUT EXTREME NORTH. LIGHT RAIN IN NORTH MAY
LINGER INTO EARLY MORNING...BUT BY MIDDAY WEDNESDAY...SYSTEM
CROSSES MISSISSIPPI VALLEY. COLD AIR ADVECTION WILL BE STRONG
WEDNESDAY AFTERNOON...AND LOOK FOR TEMPS TO DROP TO NEAR FREEZING
OR SLIGHTLY BELOW BY THURSDAY MORNING IN SOUTHEAST OKLAHOMA AND
ADJACENT SOUTHWEST ARKANSAS ZONES. SYSTEM WILL CONTINUE TO MOVE
RAPIDLY NORTHEAST...AND BY THURSDAY AFTERNOON WINDS ACROSS WESTERN
PORTION OF CWA WILL BE RETURNING TO SOUTHERLY.
NEXT FRONT DUE SATURDAY...BUT SHOULD MOVE ACROSS AREA VERY
RAPIDLY...SO WILL GO WITH ONLY SLIGHT CHANCE POPS FRIDAY NIGHT AND
EARLY SATURDAY. DRY WEATHER FOR SUNDAY...BUT GFS BRINGING SYSTEM
SIMILAR TO THE CURRENT ONE INTO SOUTHWEST U.S. MONDAY. AT THIS
TIME...STALLED FRONTAL BOUNDARY LOOKS TO BE FURTHER SOUTH IN GULF...
THUS NORTH WINDS AND COOLER TEMPS WOULD INDICATE NO SEVERE STORMS.
IN SHORT TERM...SEVERE WEATHER THREAT CONTINUES INTO EVENING
HOURS FOR MUCH OF CWA...ISOLATED TORNADOES STILL POSSIBLE...BUT
CAPE AND SHEAR VALUES REMAINS MARGINAL. AS TEMPS BEGIN TO
COOL ALOFT...HAIL THREAT COULD INCREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 55 35 54 / 70 10 0 0
MLU 59 61 36 52 / 90 10 0 0
DEQ 49 52 29 53 / 70 30 0 0
TXK 52 54 34 53 / 70 10 0 0
ELD 55 57 33 53 / 90 10 0 0
TYR 50 52 34 56 / 50 10 0 0
GGG 51 53 34 55 / 70 10 0 0
LFK 54 55 34 56 / 50 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, Nov 23, 12:00 PM CST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE NOV 23 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST TUE NOV 23 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM SYSTEM OVER SOUTHERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS TO SOUTHEAST OKLAHOMA BY SUNRISE WEDNESDAY.
THE ASSOCIATED COLD FRONT WILL ENTER EAST TEXAS BY THIS EVENING AND
MOVE RAPIDLY EAST ACROSS THE REMAINDER OF THE REGION TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MOST OF THE FOUR
STATE REGION...MAINLY DURING THE AFTERNOON AND EVENING. THE MAIN
THREAT OF SEVERE WEATHER...WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...SOME OF THE
STORMS WILL PRODUCE VERY HEAVY RAIN THAT WILL RESULT IN FLOODING OF
LOW LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Nov 23, 1:34 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL CLARKSVILLE 33.61N 95.06W
11/23/2004 1.25 INCH RED RIVER TX LAW ENFORCEMENT
&&
05Special weather statement, Nov 23, 1:37 PM CST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 PM CST TUE NOV 23 2004
LAZ010-011-017>020-022-TXZ108>112-124>126-136>138-149>153-165>167-
232050-
ANGELINA-CAMP-CASS-CHEROKEE-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-
LA SALLE-MARION-MORRIS-NACOGDOCHES-NATCHITOCHES-PANOLA-RED RIVER LA-
RUSK-SABINE LA-SABINE TX-SAN AUGUSTINE-SHELBY-SMITH-TITUS-UPSHUR-
WINN-WOOD-
137 PM CST TUE NOV 23 2004
A TORNADO WATCH REMAIN IN EFFECT UNTIL 3 PM FOR THOSE AREAS OF
NORTHEAST TEXAS AND NORTH LOUISIANA...SOUTH OF A LINE FROM MOUNT
VERNON TEXAS...TO MANSFIELD LOUISIANA...TO OLLA LOUISIANA. THIS
AREA INCLUDES WITH CITIES OF TYLER...LUFKIN...AND NACOGDOCHES
TEXAS...AND MANY...NATCHITOCHES...AND JENA LOUISIANA.
03
Local storm report, Nov 23, 5:24 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CST TUE NOV 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG SAN AUGUSTINE 31.53N 94.11W
11/23/2004 SAN AUGUSTINE TX LAW ENFORCEMENT
TREES DOWN.
&&
22Special weather statement, Nov 23, 6:25 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST TUE NOV 23 2004
ARZ050-051-059>061-070>073-LAZ001>003-010-011-017-TXZ097-110>112-
124>126-136>138-149>153-165>167-240050-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO-
GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-MARION-MILLER-
MORRIS-NACOGDOCHES-NEVADA-PANOLA-RED RIVER LA-RUSK-SABINE LA-
SABINE TX-SAN AUGUSTINE-SEVIER-SHELBY-SMITH-UNION AR-UPSHUR-WEBSTER-
WOOD-
625 PM CST TUE NOV 23 2004
THE TORNADO WATCH THAT WAS ISSUED EARLIER TODAY FOR NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND PART OF NORTHWEST LOUISIANA...IS
CLEARED WEST OF A LINE FROM HOMER LOUISIANA TO NATCHITOCHES
LOUISIANA. THE SHREVEPORT AND BOSSIER CITY AREA IS NO LONGER IN
THE TORNADO WATCH.
LAZ004>006-012>014-018>022-240300-
BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN-
NATCHITOCHES-OUACHITA-UNION LA-WINN-
625 PM CST TUE NOV 23 2004
...TORNADO WATCH CONTINUES UNTIL 9 PM...
THE TORNADO WATCH ISSUED EARLIER TODAY CONTINUES IN EFFECT UNTIL 9
PM FOR THAT AREA OF NORTH LOUISIANA EAST OF A LINE FROM HOMER TO
NATCHITOCHES.
03
Thunderstorm Wind, Winn
- When
- November 23, 6:40 PM CST
- Where
- Winn County, 8 mi SE of Winnfield
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 31.833, -92.533
SEVERAL TREES WERE DOWNED ALONG HWY 156...124 AND U.S. HWY 84.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, November 23, 20041 death · 20 injured · $5.0 million · F3 · 1 event
- Tornadoes and Flash Flooding in Mississippi, November 23 to 24, 20041 death · 6 injured · $13 million · F3 · 71 events
- Tornado in Texas, November 23, 20041 death · $500,000 · F2 · 1 event
- Tornadoes and Flash Flooding in Texas, November 23, 2004$499,000 · F2 · 41 events
- Tornado in Louisiana, November 23, 20043 injured · $500,000 · F2 · 1 event
- Tornado in Louisiana, November 23, 20041 injured · $1.0 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.3 million · F2 · 1 event
- Tornado in Louisiana, November 23, 2004$800,000 · F2 · 1 event
- Tornado in Texas, November 23, 2004$1.1 million · F1 · 1 event
- Tornadoes and Hail in Alabama, November 23, 2004$400,000 · F1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5432591.